Facebook Pixel

Bleeding after intercourse?

By November 22, 2014 - 11:09am
Rate This

Hi, I am 18 and I am on the pill, but I just started it two months ago, so my period does not regulate with my sugar pills yet. My boyfriend and I had sex and few times, and everything was fine until we had sex again about 3 days later. When we had sex again I started bleeding, I was very confused because I wasn't supposed to have my period for another 2 weeks. But I assumed it was my period because I had horrible cramping and I bled for a good 4 or 5 days. (Usually my period is 8 days but I assumed the birth control was starting to make it shorter) Then it stopped completely for 3 days and during those three I missed a pill and then started my sugar pills. When my boyfriend and I had sex again yesterday (while on the sugar pills) I started bleeding AGAIN!!! But it stopped after a few hours. What could be wrong? Could those few days of bleeding have been spotting from pregnancy? Or have I injured myself deep up there? I seem to only bleed during deep intercourse, I don't bleed when being fingered or anything. Sorry this is so complicated! Thanks for your help.

Add a Comment3 Comments

HERWriter Blogger

Hi MCC899,

It is possible that it may have been some light spotting after your period, since it was so close. Sometimes oral contraceptives, like you mentioned you are now taking, can lead to bleeding after sex. Have you bled after sex before or is this the first time? If you bleed every time after sex, it could be a serious matter. Some more serious causes of bleeding after sex could be:

  • injuries to the vaginal wall during intercourse
  • endometrial or cervical cancer
  • STDs
  • pelvic inflammatory disease (PID)

Again, it is very possible this bleeding is related to your menstrual cycle since both occurred so close together. It may be a good idea to visit your gynecologist and explain the situation so they can ensure everything is fine. 

November 24, 2014 - 8:46am
HERWriter Blogger

Hi Anon,

Thank you for reaching out to EmpowHER and sharing your question with EmpowHER!

Typically, it takes about 3 months for your body and your menstrual cycle to regulate once you begin the pill. Since you have started taking the pill pretty recently, it is very possible that your body is still adjusting to the hormones and trying to regulate itself. 

It sounds like those few days of light bleeding were spotting since it stopped, then started up again. I believe that you are on your period officially now, especially if you are still bleeding. I definitely think it is your period over bleeding from deep intercourse. I don’t think you would be bleeding this much from that.

I would keep track of how many days you are bleeding during your period as well as the start day of this period so you can compare it to your period next month. Next month, your period will be much more regular since you have been on the pill longer.

Please keep me updated and let me know if you have other questions.


November 22, 2014 - 3:49pm
(reply to Erin Kennedy)

Hi Erin,

So I have stopped bleeding completely, so I do not think I am on my period. Any other advice?

November 22, 2014 - 9:02pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!